MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Mechanical Problem (1384); Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address:(b)(6).Investigation result: customer returned the device model nm-401l-0423, lot no.K2225 (the initial lot number customer stated on their report was 21k).Inspection and evaluation of the returned device noted fluid can be injected when the needle is in the extend position, fluid can be injected when the needle is in retract position.No buckling of the needle tube was observed, however, tube kinked was noted.The dhrs (device history records) have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items, which related to the reported phenomenon.The record review includes the following.-process inspection sheet -quality inspection sheet -nonconforming product report the instruction manual contains the following descriptions, and it warns against this event.(gk6631 rev.11) straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·nsert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.The exact cause could not be conclusively identified by the following reason: the user's complaint was not confirmed with the returned device.Regarding the kinked tube, a bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-inspection.This might have caused the tube kink.No abnormalities on the device was considered as no abnormalities were found in the device history record.Although the root cause of this event could not be determined, we will continue to monitor trends and take appropriate actions as necessary.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported at preparation for use (before procedure) for a therapeutic gastric ulcer case, the nurse inspected the injector and used the adrenaline solution to test the injection and found no problem.However, during the procedure, when the injector (with needle out) was inside the scope, the nurse injects the adrenaline solution and the solution got stuck and cannot flow through the lumen despite trying for many times.The nurse tried to examine and test the injector after taking it out from the scope, however, the same issue transpired.A second injector (nm-401l-0423 lot# 21k) was opened and used to continue the procedure but the same issue occurred ( the nurse examines and test again the second injector after taking it out from the scope, but the needle cannot be retracted and deployed ).The intended procedure was completed by using another similar injection needle (injector (nm-401l-0423 with lot number not provided ) and the patient was reported to be in good status.There was no patient harm, no user injury reported due to the event.This event includes two (2) reports: ( 2 failed injector same model with different lot number ).Report with patient identifier(b)(6) ( model nm-401l-0423, lot # 0zk )- first injector.Report with patient identifier(b)(6) ( model nm-401l-0423, lot # 21k ) - second injector.This report is for report with patient identifier (b)(6) ( model nm-401l-0423, lot # 21k ).
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to section d4.Section d4 was updated with information that was inadvertently omitted from the initial report.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15600757
Report Number9614641-2022-00473
Device Sequence Number19402587
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number21K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPEADRENALINE SOLUTION
Patient SexUnknown